Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 77, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 23, 2016, 11:19 AM EDT. It took effect at Oct 23, 2016, 10:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2016, 11:19 AM EDT (15:19 UTC)
- In effect from
- Oct 23, 2016, 10:00 PM EDT
- Expired
- Oct 24, 2016, 8:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
735 WHUS73 KGRR 231519 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1119 AM EDT SUN OCT 23 2016 LMZ844>849-232330- /O.NEW.KGRR.SC.Y.0077.161024T0200Z-161024T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1119 AM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT MONDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS TODAY VEERING NORTHWEST LATE IN THE DAY. NORTH 20 TO 30 KNOTS TONIGHT...DIMINISHING TO 15 TO 25 KNOTS TOWARD DAYBREAK. * WAVES...1 TO 3 FEET TODAY...BUILDING TO 3 TO 5 FEET BY LATE EVENING AND CONTINUING INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
5 follow-up statements
260 WHUS73 KGRR 232004 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 PM EDT SUN OCT 23 2016 LMZ844>849-240415- /O.CON.KGRR.SC.Y.0077.161024T0200Z-161024T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 404 PM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT MONDAY... * WINDS...NORTH TO 30 KNOTS TONIGHT. NORTH NORTHWEST 15 TO 25 KNOTS MONDAY. * WAVES...3 TO 5 FEET TONIGHT AND MONDAY...SUBSIDING TO 2 TO 4 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
886 WHUS73 KGRR 240227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EDT SUN OCT 23 2016 LMZ844>849-241030- /O.CON.KGRR.SC.Y.0077.000000T0000Z-161024T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 PM EDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY... * WINDS...NORTH TO 30 KNOTS TONIGHT. NORTH NORTHWEST 15 TO 25 KNOTS MONDAY. * WAVES...3 TO 5 FEET TONIGHT AND MONDAY...SUBSIDING TO 2 TO 4 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
009 WHUS73 KGRR 240721 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EDT MON OCT 24 2016 LMZ844>849-241530- /O.CON.KGRR.SC.Y.0077.000000T0000Z-161024T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 AM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTH NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
191 WHUS73 KGRR 241506 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1106 AM EDT MON OCT 24 2016 LMZ844>849-242315- /O.EXT.KGRR.SC.Y.0077.000000T0000Z-161025T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1106 AM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS REST OF TODAY. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET BY MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
486 WHUS73 KGRR 241948 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 PM EDT MON OCT 24 2016 LMZ844>849-250000- /O.CON.KGRR.SC.Y.0077.000000T0000Z-161025T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 348 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS THROUGH EARLY EVENING...10 TO 15 KNOTS TOWARD MIDNIGHT. * WAVES...3 TO 5 FEET THROUGH EARLY EVENING...SUBSIDING TO 2 TO 4 FEET BY MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 11:03 AM EDT, 16 minutes earlier.
Area forecast discussion, Oct 23, 11:03 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1103 AM EDT Sun Oct 23 2016
LATEST UPDATE...
Marine
.SYNOPSIS...
Issued at 330 AM EDT Sun Oct 23 2016
After mild readings in the 60s today, temperatures will average near
to a bit below normal over the coming week. The main weather maker
this week will be a low pressure system that brings a widespread
cool rain on Wednesday and Thursday.
A weak low pressure system tracking across michigan late this
afternoon and evening will bring some light showers to areas north
of Interstate 96.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 330 AM EDT Sun Oct 23 2016
Swift northwest flow aloft will send a compact vort max currently
near Lake Winnipeg across nrn MN/WI today then across central lower
MI by later today and early this evening. Scattered rain showers
associated with this feature will occur near and north of the vort
track, along and north of I-96, from roughly 21Z-03Z. Rainfall
amounts are expected to be light; generally a tenth of an inch or
less.
Warm advection and considerable sunshine preceding this feature
today will lead to mild temperatures, particularly south of I-96
where H8 temps close to 10C try to nudge in via southwest winds
ahead of apchg sfc low tracking from central WI toward Detroit.
Mildest temperatures are expected near and south of I-94, where some
highs around 70 seem plausible.
Brief period of cold advection/cyclonic northwest flow tonight into
Monday morning should lead to clouds and perhaps a few sprinkles.
Delta Ts support some lake effect, but moisture looks too shallow to
support any measurable precipitation.
Confidence is low as to extent and timing of potential clearing on
Monday. Arrival of anticyclonic flow/subsidence should in theory
bring decreasing clouds, but typically this time of year it does not
fully clear until the sfc ridge axis arrives. That does not occur
until later Monday night. High clouds will bring increasing clouds
on Tuesday as system beings organizing in the central plains.
.LONG TERM...(Tuesday night through Saturday)
Issued at 330 AM EDT Sun Oct 23 2016
The main focus of the long term is the evolution of a low as it
moves from the Plains across the Great Lakes. The ecmwf continues
to show the best continuity. The 00z gfs has come back in line with
the ecmwf and doesn't show the low taking a turn to the south
anymore.
Looks like we'll see increasing clouds Tuesday night as rain
develops in the warm advection pattern ahead of the low from Iowa
into western Wisconsin. The low will continue to deepen as it moves
east due to continued development of the upper trough. Short waves
were noted digging into the back side of the trough over the Upper
Mississippi Valley as it moves east. At this time the track of the
low still looks like it will cross the central CWA Thursday. We'll
see rain chances increase Wednesday. As the rain falls into
initially drier air, we'll see temps remain mostly in the 40s
Wednesday. Combined with increasing winds, Wednesday looks like a
raw day. A half inch to inch of rain looks reasonable for this storm
as it moves across the state.
Conditions will improve Thursday as the low moves east. A slow
warming trend will begin Friday and continue into the weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 747 AM EDT Sun Oct 23 2016
VFR conditions will prevail today and tonight. CLR skies this
morning will trend toward sct-bkn clouds around 4000 ft from
north to south later today and tonight. A few showers may impact
MKG, GRR and LAN after 21Z, but little or no significant vsby
impacts are expected.
Shifting winds will likely impact runway operations/orientations
later tonight and this evening. Today the winds will be out of the
southwest at around 10 knots, although a bit stronger/gustier
this afternoon at AZO, BTL and JXN. The passage of a cold front
from north to south will bring a wind shift to northerly toward
or just after 00z tonight. See TAFs for more specific timing of
the expected wind shift.
&&
.MARINE...
Issued at 1103 AM EDT Sun Oct 23 2016
Will go ahead and issue a small craft advisory which will go into
affect late this evening. Northerly winds behind the cold front
and cold advection will create rough waters. There will be a
period where winds will approach 30 knots overnight.
As high pressure begins to build into the region later Monday,
these winds will diminish below 20 knots. Will have a 2 PM Monday
ending time to the advisory.
&&
.HYDROLOGY...
Issued at 130 PM EDT Sat Oct 22 2016
Streamflow is currently above normal for this time of year at several
gauges across the Grand and Kalamazoo River basins. However, river
levels are either falling or steady. There are currently no
significant hydro concerns, with quiet weather through early next
week.
Widespread rain looks increasingly likely during the Wednesday-
Thursday time frame, with over 0.50 inches possible. Confidence in
rainfall amounts remains low at this time. In general, river rises
are possible late next week into next weekend.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 10 PM this evening to 2 PM EDT Monday
for LMZ844>849.
&&
SYNOPSIS...Meade
SHORT TERM...Meade
LONG TERM...04
AVIATION...Meade
HYDROLOGY...EBW
MARINE...JKHazardous weather outlook, Oct 23, 4:20 AM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EDT SUN OCT 23 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 420 AM EDT SUN OCT 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-240800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 420 AM EDT SUN OCT 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.